Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 178, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 12, 2016, 6:57 PM EDT for Pittsylvania County, City of Danville, Virginia. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2016, 6:57 PM EDT (22:57 UTC)
- Expired
- Jul 12, 2016, 7:18 PM EDT
- In force
- 21 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties City of Danville, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 89 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 7:07 PM EDT | TSTM WND DMG | 1 Ene Blairs, VA | THUNDERSTORM WINDS RESULTED IN AT LEAST TWO TREES AND LARGE LIMBS DOWN ALONG WITT ROAD JUST NORTH OF THE COMMUNITY OF BLAIRS IN PITTSYLVANIA COUNTY, VA. TIME RADAR ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
276
WUUS51 KRNK 122257
SVRRNK
VAC143-590-122345-
/O.NEW.KRNK.SV.W.0178.160712T2257Z-160712T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
657 PM EDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PITTSYLVANIA COUNTY IN VIRGINIA...
THE NORTHERN CITY OF DANVILLE IN VIRGINIA...
* UNTIL 745 PM EDT
* AT 654 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DRY FORK...
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS. THIS STORM MAY PRODUCE A MICROBURST OF
STRONG DAMAGING WIND.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE NORTHERN SUBURBS...
CHATHAM...
BLAIRS...
DRY FORK...
AND KEELING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3658 7949 3678 7954 3692 7913 3657 7921
TIME...MOT...LOC 2254Z 259DEG 6KT 3672 7941
HAIL...<.75IN
WIND...60MPH
$$
111 follow-up statement
495
WWUS51 KRNK 122318
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT TUE JUL 12 2016
VAC143-590-122327-
/O.CAN.KRNK.SV.W.0178.000000T0000Z-160712T2345Z/
PITTSYLVANIA VA-CITY OF DANVILLE VA-
718 PM EDT TUE JUL 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PITTSYLVANIA AND
THE CITY OF DANVILLE IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3658 7949 3678 7954 3692 7913 3657 7921
TIME...MOT...LOC 2316Z 259DEG 6KT 3673 7936
$$
PMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 4:48 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 12, 4:48 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 448 PM EDT TUE JUL 12 2016 .SYNOPSIS... A very warm and humid airmass will be over the region through Thursday with the potential for showers and thunderstorms. A cold front will try to pass through the Mid Atlantic Region from the northwest late Thursday into Friday, but this front is forecast to stall over the Carolinas. && .NEAR TERM /THROUGH WEDNESDAY/... As of 430 PM EDT Tuesday... Tropical airmass with dewpoints AOA 70 contributing to high rainfall rates with showers/storms which will continue through the evening and into the overnight. Scattered to numerous showers and thunderstorms are ongoing across the forecast area associated with warm frontal boundary which is lifting north through the Mid- Atlantic and also aided by upward vertical motion (uvm) from upper level short wave (remnant mid/upper level low) which is shearing out as it drifts east-northeast from KY into WV. Uniform winds aloft, mainly from the WSW (250 Deg), suggest some clustering/banding of the activity thus can't rule out pulse downburst/wet microburst, however larger scale severe weather threat mitigated by little shear and lack of dry air aloft. Main threat will be high rainfall rates which will average 3 inches in an hour, however 12 kt mean wind should provide enough storm movement to keep total rainfall under 2 inches, although still significant if it falls in less than an hour, and especially if it occurs over an urban area. Will maintain high pops (above 50 percent chance) through at least the first half of the night. Loss of daytime heating and diminishing CAPE should help weaken the deeper thermals, but presence of upper shortwave will maintain uvm for at least scattered showers and isolated thunder even after midnight. Remnant short wave will continue to lift northeast toward the northern Mid-Atlantic region Wednesday and be absorbed into the mean flow. Surface warm front will also lift north toward the MD/PA border by afternoon. Best dynamics will reside near the boundary and be lifting north with time. This will place the best chance for showers/thunderstorms north of I-64 by afternoon. By afternoon, the entire forecast area will be solidly in the warm sector with PWATS in the 1.7 to 2.0 inch range. Differential heating may lead to scattered showers and thunderstorms with an uptick in coverage during afternoon heating. Severe weather parameters are lack luster (low shear, no mid level dry air), thus main threat from stronger storm cells would be locally heavy rainfall. Temperatures tonight will remain mild with lows in the U60s/L70s, the high dewpoint airmass making it feel muggy. Wednesday is expected to be a degree or two warmer than Tuesday, although not quite as warm as MOS guidance with highs in the 80s mountains to lower 90s in the foothills and piedmont. The models suggest U80s to Mid 90s, but clouds and the high moisture content of the air should mitigate these sort of values. Never the less it will be humid. Dewpoints in the lower 70s will support heat index values that will certainly reach the M-U90s. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 415 PM EDT Tuesday... An upper low will be positioned near James Bay Wednesday evening with its associated cold front heading southwest into the north central U.S. A series of disturbances will progress through the Ohio Valley in advance of this system and enter our region or skirt it to the north Wednesday night into early Thursday. The cold front will move through our area Thursday night into Friday. It will stall near the southern portion of the area Friday night. The result of the above transitions will allow for multiple opportunities for rounds of shower and storms. The best chances will be late Thursday into Thursday evening in association with the approach and passage of the cold front, and Friday afternoon and evening along the stalled near or just south of the area. Temperatures during this portion of the forecast will average 5 to 10 degrees above normal. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 430 PM EDT Tuesday... The frontal boundary will make slow progress south of the area while high pressure builds into the mid-Atlantic region. Disturbances will track along the stalled front and bring showers and storms into our region through the weekend. As the the ridge axis shifts east, expect a buckle north in the position of the stalled front Monday into Tuesday. This will only add to the shower and thunderstorm chances for the area. Temperatures will start this portion of the forecast around normal, or slightly below normal, and trend to slightly above normal. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... As of 215 PM EDT Tuesday... Scattered to numerous showers/storms can be expected through the afternoon and evening. Wind gusts vcnty of these showers may range from 15-25 kts...stronger storm cells closer to 30 kts. Mean wind is from the WSW at 15KTS...the showers slowly advecting east with the mean wind. Scattered Showers/storms may persist through the night tonight per upper level disturbance which will move out of KY this evening and across WV overnight. Very Moist nature of airmass will likely result in night-time fog/stratus pending late night clearing. Models insist on considerable mid/upper level cloudiness overnight...but any clearing may result in sct-bkn layer of stratus...esp where it rains this evening. Will continue to advertise MVFR Cigs/Vsbys with showers and thunderstorms where confidence is high. Will also advertise late night fog and potential for stratus with widespread MVFR and local IFR-LIFR lingering through mid-morning Wednesday. Extended aviation discussion... summertime shower/thundershower weather pattern will continue Wednesday and Thursday. On Thursday, an upper trough will sweep through the Great Lakes region, dragging a weak cold front toward the Appalachians. Expect organized MVFR/IFR thunderstorms upstream to make inroads toward the mountains. The front will cross the area on Thursday night or Friday with scattered to numerous showers and thunderstorms into Saturday. && .HYDROLOGY... High PW airmass with PWATs 1.5 to 2.0 supports localized excessive rainfall with potential for 2 inches of rain in less than an hour. This will result in gully washer type rain with potential for debris to get washed onto roads in addition to ponding of water. Urban areas will be most impacted with potential for street flooding and possible road closures due to water quickly filling underpasses and overflowing storm drains. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...DS LONG TERM...DS AVIATION...PM HYDROLOGY...PM
Hazardous weather outlook, Jul 12, 5:19 AM EDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 519 AM EDT TUE JUL 12 2016 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-131100- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 519 AM EDT TUE JUL 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL...WHICH COULD LEAD TO LOCALIZED FLOODING...WILL BE POSSIBLE WITH THE HEAVIER...SLOWER MOVING STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MOST NUMEROUS DURING THE AFTERNOONS AND EVENINGS. THUNDERSTORMS ARE EXPECTED TO BE MOST NUMEROUS FRIDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE WITH THE HEAVIER THUNDERSTORMS. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAB
In the hours before
Special weather statement, Jul 12, 5:11 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
511 PM EDT TUE JUL 12 2016
VAZ034-044-045-122200-
CAMPBELL-BEDFORD-PITTSYLVANIA-
511 PM EDT TUE JUL 12 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN PITTSYLVANIA...SOUTHWESTERN CAMPBELL AND SOUTH CENTRAL
BEDFORD COUNTIES...
AT 510 PM EDT...A STRONG THUNDERSTORM WAS OVER LEESVILLE...MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HURT...
HODGES...
GLADYS...
AND LEESVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3700 7947 3712 7952 3721 7941 3723 7904
3707 7906
TIME...MOT...LOC 2110Z 228DEG 23KT 3712 7937
JRSpecial weather statement, Jul 12, 5:28 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
528 PM EDT TUE JUL 12 2016
VAZ034-035-045-046-122215-
APPOMATTOX-AMHERST-CAMPBELL-BEDFORD-
528 PM EDT TUE JUL 12 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN APPOMATTOX...SOUTHERN AMHERST...CITY OF LYNCHBURG AND
EAST CENTRAL BEDFORD COUNTIES...
AT 528 PM EDT...A STRONG THUNDERSTORM WAS NEAR MADISON HEIGHTS...
MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
AMHERST...
FOREST...
BOONSBORO...
AND NEW GLASGOW.
THIS INCLUDES LIBERTY UNIVERSITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3731 7926 3755 7932 3766 7896 3754 7890
3755 7888 3755 7887 3748 7883
TIME...MOT...LOC 2128Z 239DEG 17KT 3747 7908
JRLocal storm report, Jul 12, 6:03 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
603 PM EDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLOOD 2 ESE ROANOKE 37.27N 79.93W
07/12/2016 CITY OF ROANOKE VA 911 CALL CENTER
URBAN FLOODING REPORTED IN THE CITY OF ROANOKE,
ESPECIALLY THE SOUTHEAST PART OF THE CITY WHERE THERE
WERE SOME ROAD CLOSURES. CAMPBELL AVE SE VICINITY OF 10TH
STREET WAS CLOSED.
0400 PM HEAVY RAIN 2 SE ROANOKE 37.25N 79.93W
07/12/2016 M2.02 INCH CITY OF ROANOKE VA MESONET
MILL MOUNTAIN RECEIVED 2.02 INCHES OF RAIN, MOST OF WHICH
FELL IN LESS THAN AN HOUR WITH 1.18 FALLING IN 20
MINUTES.
&&
11Special weather statement, Jul 12, 6:15 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
615 PM EDT TUE JUL 12 2016
VAZ044-045-058-122300-
HALIFAX-CAMPBELL-PITTSYLVANIA-
615 PM EDT TUE JUL 12 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN PITTSYLVANIA...SOUTHEASTERN CAMPBELL AND NORTHWESTERN
HALIFAX COUNTIES...
AT 609 PM EDT...A STRONG THUNDERSTORM WAS NEAR MT
AIRY VIRGINIA...NORTHEAST OF CHATHAM...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BROOKNEAL...
MT AIRY...
NATHALIE...
CHALK LEVEL...
AND CODY.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. RADAR ESTIMATES THIS STORM IS PRODUCING RAINFALL RATES OF
4 INCHES IN AN HOUR. THIS WILL LIKELY RESULT IN 1 TO 2 INCHES OF
RAIN TO FALL WITHIN 20 TO 30 MINUTES BEFORE THE STORM PASSES.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. PLEASE SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE
UNTIL THE STORM HAS PASSED.
LAT...LON 3694 7877 3686 7927 3703 7933 3720 7888
3714 7885 3702 7890 3700 7889 3698 7890
3698 7889 3699 7888 3698 7882 3697 7880
3695 7879 3695 7878
TIME...MOT...LOC 2209Z 252DEG 18KT 3698 7922
PMSpecial weather statement, Jul 12, 6:26 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 626 PM EDT TUE JUL 12 2016 NCZ001>003-018-019-VAZ009>013-015-016-122330- WILKES-WATAUGA-ASHE-ALLEGHANY-SURRY-WYTHE-SMYTH-CARROLL-BLAND- PULASKI-GRAYSON-GILES- 626 PM EDT TUE JUL 12 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SURRY...CENTRAL WILKES...SOUTHEASTERN WATAUGA... ALLEGHANY...EASTERN ASHE...EAST CENTRAL SMYTH...WYTHE...BLAND... WESTERN CARROLL...PULASKI...GRAYSON...SOUTHWESTERN GILES COUNTIES AND CITY OF GALAX... AT 624 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM HICKSVILLE TO CASCADE FALLS...AND MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... PULASKI... WYTHEVILLE... GALAX... BLAND... AND NORTH WILKESBORO. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3739 8058 3622 8089 3613 8154 3722 8119 TIME...MOT...LOC 2224Z 254DEG 30KT 3718 8113 3623 8144 AS
Special weather statement, Jul 12, 6:36 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT TUE JUL 12 2016
VAZ058-122315-
HALIFAX-
636 PM EDT TUE JUL 12 2016
...A STRONG THUNDERSTORM WILL AFFECT HALIFAX COUNTY...
AT 630 PM EDT...A STRONG THUNDERSTORM WAS MOVING OUT OF PITTSYLVANIA
COUNTY AND INTO WESTERN HALIFAX COUNTY...BETWEEN CHATHAM AND
SOUTH BOSTON...MOVING EAST AT 15 MPH.
THERE HAVE BEEN REPORTS OF UP TO 2 INCHES OF RAIN. RADAR ALSO
INDICATES THE POTENTIAL FOR 30 MPH WIND GUSTS.
A TORRENTIAL DOWNPOUR OF RAIN CAN BE EXPECTED WITH THIS
STORM...WHICH MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3664 7857 3668 7864 3668 7870 3654 7873
3654 7922 3706 7909 3703 7901 3705 7897
3698 7890 3698 7882 3695 7879 3699 7875
3701 7876 3700 7874 3692 7875 3684 7867
3683 7869 3681 7867 3674 7869 3670 7866
TIME...MOT...LOC 2231Z 250DEG 6KT 3674 7916
11The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:24 PM EDT | Special Weather Statement | RNK | Patrick | 51 min |
| Jul 11, 10:19 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 56 min |
| Jul 12, 2:07 PM EDT | Special Weather Statement | RNK | Craig, Roanoke | 23 min |
| Jul 12, 2:39 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 21 min |
| Jul 12, 3:08 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 37 min |
| Jul 12, 3:14 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 46 min |
| Jul 12, 3:22 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 3 hr |
| Jul 12, 4:28 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 62 min |
| Jul 12, 5:11 PM EDT | Special Weather Statement | RNK | Campbell | 49 min |
| Jul 12, 5:16 PM EDT | Areal Flood Advisory | RNK | Carroll | 6 hr |
| Jul 12, 5:28 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 47 min |
| Jul 12, 6:15 PM EDT | Special Weather Statement | RNK | Campbell | 45 min |
| Jul 12, 6:26 PM EDT | Special Weather Statement | RNK | Bland, Giles, Grayson, Pulaski, Wythe, City of Galax | 64 min |
| Jul 12, 6:36 PM EDT | Special Weather Statement | RNK | Halifax | 39 min |
| Jul 12, 7:23 PM EDT | Special Weather Statement | RNK | Buckingham | 37 min |
| Jul 12, 7:33 PM EDT | Special Weather Statement | RNK | Halifax | 57 min |
| Jul 12, 7:40 PM EDT | Special Weather Statement | RNK | Alleghany, Craig, City of Covington | 65 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.